Alert archive / Maine / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Caribou, ME

June 2, 20134 counties in Maine

NWS Caribou, ME issued this flash flood warning at Jun 2, 2013, 3:35 PM EDT for 4 counties in Maine. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2013, 3:35 PM EDT (19:35 UTC)
Expired
Jun 2, 2013, 8:30 PM EDT
In force
5 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
None

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 41 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WGUS51 KCAR 021935
FFWCAR
MEC003-019-021-029-022230-
/O.NEW.KCAR.FF.W.0001.130602T1935Z-130602T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
335 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  THIS INCLUDES THE CITIES OF...PATTEN...MILLINOCKET...LINCOLN...
  HOWLAND...
  EAST CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  THIS INCLUDES THE CITIES OF...MOUNT KATAHDIN...BROWNVILLE
  JUNCTION...
  SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  THIS INCLUDES THE CITY OF HOULTON...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST MAINE...
  THIS INCLUDES THE CITY OF DANFORTH...

* UNTIL 630 PM EDT

* AT 330 PM EDT...DOPPLER RADAR INDICATED RAINFALL RATES OF UP TO    
  TWO INCHES PER HOUR OVER THE WARNED AREA.  THE GROUND IS THE     
  WETTEST IT HAS BEEN IN THE PAST 100 YEARS FOR THIS TIME OF YEAR IN 
  THE WARNED AREA.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMYRNA
  MILLS...SHIN POND...SHERMAN...SHERMAN STATION...MARS HILL...ISLAND
  FALLS...HODGDON...HAYNESVILLE AND BRIDGEWATER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER TRY TO CROSS FLOOD WATERS IN YOUR VEHICLE OR ON FOOT. THE FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN!

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4568 6778 4515 6850 4536 6945 4662 6825
      4655 6778

$$

OKULSKI
5 follow-up statements
272 
WGUS71 KCAR 022030
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
430 PM EDT SUN JUN 2 2013

MEC003-019-021-029-022230-
/O.CON.KCAR.FF.W.0001.000000T0000Z-130602T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-AROOSTOOK ME-PENOBSCOT ME-WASHINGTON ME-
430 PM EDT SUN JUN 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHWESTERN WASHINGTON...NORTHERN PENOBSCOT...SOUTHEASTERN AROOSTOOK
AND EAST CENTRAL PISCATAQUIS COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA 
IN THE VICINITY OF HOULTON.  ADDITIONAL THUNDERSTORMS CAPABLE OF 
PRODUCING FLASH FLOODING WERE MOVING INTO SOUTHERN AND WESTERN MAINE 
AS OF 430 PM.  EXPECT THESE STORMS TO MOVE INTO THE WARNED AREA BY 
600 PM EDT.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMYRNA
MILLS...SHIN POND...SHERMAN STATION...PATTEN...MOUNT KATAHDIN...MARS
HILL...ISLAND FALLS...HOULTON...HODGDON AND BRIDGEWATER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN MAINE.

&&

LAT...LON 4568 6778 4515 6850 4536 6945 4662 6825
      4655 6778

$$
055 
WGUS51 KCAR 022219
FFWCAR
MEC003-019-021-029-030030-
/O.EXT.KCAR.FF.W.0001.000000T0000Z-130603T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
619 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  THIS INCLUDES THE CITIES OF...PATTEN...MILLINOCKET...LINCOLN...
  HOWLAND...
  EAST CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  THIS INCLUDES THE CITIES OF...MOUNT KATAHDIN...BROWNVILLE
  JUNCTION...
  SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  THIS INCLUDES THE CITY OF HOULTON...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST MAINE...
  THIS INCLUDES THE CITY OF DANFORTH...

* UNTIL 830 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  RAINFALL RATES OF UP TO TWO INCHES PER HOUR FROM THUNDERSTORMS     
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMYRNA
  MILLS...SHIN POND...SHERMAN STATION...MARS HILL...ISLAND FALLS...
  HODGDON AND BRIDGEWATER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER TRY TO CROSS FLOOD WATERS IN YOUR VEHICLE OR ON FOOT. THE FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN!

&&

LAT...LON 4568 6778 4515 6850 4536 6945 4662 6825
      4655 6778

$$
083 
WGUS71 KCAR 030007
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
807 PM EDT SUN JUN 2 2013

MEC029-030016-
/O.CAN.KCAR.FF.W.0001.000000T0000Z-130603T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON ME-
807 PM EDT SUN JUN 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
WASHINGTON COUNTY...

THE THUNDERSTORMS WHICH PRODUCED HEAVY RAIN HAVE MOVED OUT OF THE 
AREA.  

LAT...LON 4568 6781 4565 6803 4561 6805 4565 6915
      4662 6825 4655 6778

$$

MEC003-019-021-030030-
/O.CON.KCAR.FF.W.0001.000000T0000Z-130603T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-AROOSTOOK ME-PENOBSCOT ME-
807 PM EDT SUN JUN 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
NORTHERN PENOBSCOT...SOUTHEASTERN AROOSTOOK AND EAST CENTRAL
PISCATAQUIS COUNTIES...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING RAINFALL RATES OF UP TO ONE INCH 
PER HOUR OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMYRNA
MILLS...SHIN POND...SHERMAN STATION...PATTEN...MARS HILL...ISLAND
FALLS...HOULTON...HODGDON AND BRIDGEWATER

LAT...LON 4568 6781 4565 6803 4561 6805 4565 6915
      4662 6825 4655 6778

$$
581 
WGUS71 KCAR 030019
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
819 PM EDT SUN JUN 2 2013

MEC021-030029-
/O.CAN.KCAR.FF.W.0001.000000T0000Z-130603T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-
819 PM EDT SUN JUN 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
PISCATAQUIS COUNTY...

LAT...LON 4596 6782 4595 6804 4597 6826 4607 6876
      4662 6825 4655 6778

$$

MEC003-019-030030-
/O.CON.KCAR.FF.W.0001.000000T0000Z-130603T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-PENOBSCOT ME-
819 PM EDT SUN JUN 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTH
CENTRAL PENOBSCOT AND EAST CENTRAL AROOSTOOK COUNTIES...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARS HILL AND
BRIDGEWATER

LAT...LON 4596 6782 4595 6804 4597 6826 4607 6876
      4662 6825 4655 6778

$$
893 
WGUS71 KCAR 030027
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
827 PM EDT SUN JUN 2 2013

MEC003-019-030037-
/O.EXP.KCAR.FF.W.0001.000000T0000Z-130603T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-PENOBSCOT ME-
827 PM EDT SUN JUN 2 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR NORTH
CENTRAL PENOBSCOT AND EAST CENTRAL AROOSTOOK COUNTIES...

THE THUNDERSTORMS WHICH PRODUCED HEAVY RAIN HAVE MOVED OUT OF THE 
AREA. 

LAT...LON 4596 6782 4595 6804 4597 6826 4607 6876
      4662 6825 4655 6778

$$

OKULSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:57 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 2, 2:57 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
257 PM EDT SUN JUN 2 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING VERY
SLOWLY CROSS THE REGION TONIGHT INTO MONDAY NIGHT. COOLER AND
DRIER CANADIAN HIGH PRESSURE WILL FOLLOW AND REMAIN INTO THE
LATTER PART OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
INSTABILITY ACROSS THE AREA WILL CONTINUE INTO THE NIGHT AS THE
COLD FRONT MOVES INTO MAINE. THE COLD FRONT WILL WORK ITS WAY INTO
THE COAST WATERS TOMORROW MORNING. INSTABILITY WILL CONTINUE
ACROSS NRN ME AS THE UPPER LOW SLOWLY WORKS ITS WAY ACROSS SRN
QUEBEC. HIGHER PRESSURE WILL BUILD INTO WRN MAINE TOMORROW
AFTERNOON.

LOADED A BLEND OF LAMP/RUC FOR WND/SKY/POP/QPF. MAINTAINED FCSTD
SEAS FROM PREVIOUS FCST. BLENDED NAM/RUC FOR TEMPS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
A STRONG SHORTWAVE UPPER TROUGH WILL MOVE ACROSS QUEBEC AND THE
CANADIAN MARITIMES EARLY THIS WEEK. A FAST ZONAL FLOW IS EXPECTED
ACROSS EASTERN MAINE DURING THIS TIME FRAME. SCATTERED SHOWERS ARE
ANTICIPATED ACROSS DOWNEAST MAINE MONDAY NIGHT WITH THE DEPARTING
COLD FRONT. A DISTURBANCE IN THE ZONAL FLOW MAY BRING SCATTERED
SHOWERS ACROSS FAR NORTHERN MAINE TUESDAY.

EXPECT SKIES TO CLEAR FROM WEST TO EAST TUESDAY AFTERNOON AS THE
TROUGH AXIS PASSES TO OUR NORTH. IT WILL BE BREEZY AS WELL WITH
WEST TO NORTHWEST WINDS 15 TO 25 MPH. MOSTLY CLEAR WEATHER IS
EXPECTED TUESDAY NIGHT AND WEDNESDAY. A SEASONABLY COOL AND DRY
CANADIAN AIRMASS MOVES IN WITH TEMPERATURES 5 TO 10 DEGREES BELOW
NORMAL FOR EARLY JUNE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TEMPERATURES WARM A BIT LATE THIS WEEK AND INTO NEXT WEEKEND AS A
SOUTHWEST FLOW ALOFT DEVELOPS. TROPICAL MOISTURE IS FORECAST TO
MOVE UP THE EAST COAST IN RESPONSE TO A DISTURBANCE MOVING FROM
THE EASTERN GULF OF MEXICO TO SOMEWHERE OFF THE CAROLINA COAST.
CONFIDENCE IS LOW IS ANY GIVEN SOLUTION FIVE TO SEVEN DAYS IN
ADVANCE.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR CIGS AND VSBY WILL BE REDUCED TO LIFR IN
THUNDERSTORMS. THUNDERSTORMS MAY BE SEVERE THE REMAINDER OF THE
AFTERNOON INTO EVENING PRODUCING WND GUSTS 50 KTS OR
GREATER...LARGE HAIL...AND HEAVY DOWNPOURS. CONDITIONS WILL SLOWLY
IMPROVE TOMORROW STARTING LATE MORNING AS THE FRONT MOVES INTO THE
GULF OF MAINE.

SHORT TERM: MVFR CIGS WILL BE POSSIBLE IN SCATTERED SHOWERS AT
KHUL/KBGR/KBHB MONDAY NIGHT. OTHERWISE VFR CONDITIONS ARE EXPECTED
TUESDAY THROUGH WEDNESDAY AT ALL TAF SITES.
&&

.MARINE...
NEAR TERM: AN SCA IS IN EFFECT THROUGH THE PERIOD. BUILDING SEAS
IN ADVANCE OF AN APPROACHING COLD FRONT WILL 10 FT IN THE OUTER
WATERS TOMORROW BEFORE SUBSIDING TOMORROW NIGHT.

SHORT TERM: SCA MAY BE NEEDED TUESDAY AFTERNOON DUE TO WIND GUSTS
IN EXCESS OF 25 KNOTS
&&

.HYDROLOGY...
ANTECEDENT SOIL MOISTURE VALUES ARE IN THE TOP ONE OR TWO PERCENT
IN THE PAST 100 YEARS. HEAVY RAIN IN TRAINING THUNDERSTORMS COULD
BRING ONE TO TWO INCHES OF QPF AT ANY GIVEN LOCATION ACROSS
CENTRAL AND NORTHERN MAINE. A FLASH FLOOD WATCH REMAINS IN EFFECT
UNTIL 8 PM THIS EVENING.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MEZ001>006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ050>052.

&&

NEAR TERM...NORTON
SHORT TERM...OKULSKI
LONG TERM...OKULSKI
AVIATION...NORTON/OKULSKI
MARINE...NORTON/OKULSKI
HYDROLOGY...OKULSKI
Hazardous weather outlook, Jun 2, 3:02 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
302 PM EDT SUN JUN 2 2013

MEZ001>006-031915-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
302 PM EDT SUN JUN 2 2013

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015-031-031915-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
302 PM EDT SUN JUN 2 2013

...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTH
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ016-017-029-030-032-031915-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
302 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORTON

In the hours before

Local storm report, Jun 2, 10:06 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1006 AM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     GREENVILLE              45.46N 69.59W
06/01/2013                   PISCATAQUIS        ME   LAW ENFORCEMENT

            WIRES AND TREES DOWN IN GREENVILLE. SEVERAL POWER POLES
            KNOCKED DOWN AND MANY HOMES WITHOUT POWER.

0335 PM     TSTM WND DMG     3 W KATAHDIN IRON WORKS 45.44N 69.24W
06/01/2013                   PISCATAQUIS        ME   PUBLIC

            TREES DOWN WITH SOME TREES SNAPPED OFF HALF UP.

&&

JAH
Special weather statement, Jun 2, 10:11 AM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1011 AM EDT SUN JUN 2 2013

MEZ010-011-015>017-031-032-021715-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
1011 AM EDT SUN JUN 2 2013

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON...

THUNDERSTORMS ARE EXPECTED DEVELOP ACROSS THE REGION EARLY THIS
AFTERNOON AND CONTINUE INTO THE EVENING WITH SOME THUNDERSTORMS
BECOMING SEVERE. ANY SEVERE THUNDERSTORMS WILL CONTAIN STRONG
WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL. VERY HEAVY
RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS WHICH COULD LEAD TO
FLOODING OF STREETS AND SMALL STREAMS.

MEZ001>006-021715-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
1011 AM EDT SUN JUN 2 2013

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON...

THUNDERSTORMS ARE EXPECTED DEVELOP ACROSS THE REGION THIS
AFTERNOON AND CONTINUE INTO THE EVENING WITH SOME THUNDERSTORM
POSSIBLY BECOMING SEVERE. ANY SEVERE THUNDERSTORMS COULD CONTAIN STRONG
WIND GUSTS IN EXCESS OF 58 MPH AND POSSIBLY LARGE HAIL. VERY HEAVY
RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS WHICH COULD LEAD TO
FLOODING OF STREETS AND SMALL STREAMS.

NORTON/HEWITT
Local storm report, Jun 2, 3:02 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
302 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     SAINT FRANCIS           47.17N 68.89W
06/02/2013  E60 MPH          AROOSTOOK          ME   TRAINED SPOTTER

&&

CB
Local storm report, Jun 2, 3:10 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     GRAND LAKE MATAGAMON    46.16N 68.79W
06/02/2013  E60 MPH          PENOBSCOT          ME   TRAINED SPOTTER

&&

CB
Local storm report, Jun 2, 3:29 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
329 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND GST     2 S GUERETTE            47.10N 68.31W
06/02/2013  E60 MPH          AROOSTOOK          ME   TRAINED SPOTTER

&&

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:16 PM EDTSpecial Weather StatementCARPiscataquis29 min
Jun 1, 8:49 PM EDTSpecial Weather StatementCARAroostook41 min
Jun 1, 9:14 PM EDTSevere Thunderstorm WarningCARAroostook46 min
Jun 1, 9:54 PM EDTSevere Thunderstorm WarningCARAroostook36 min
Jun 1, 10:26 PM EDTSmall Craft AdvisoryCAR29 hr
Jun 2, 12:48 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis, Somerset42 min
Jun 2, 1:32 PM EDTSevere Thunderstorm WarningCARPiscataquis, Somerset58 min
Jun 2, 2:04 PM EDTTornado WarningCARPenobscot, Piscataquis26 min
Jun 2, 2:08 PM EDTSevere Thunderstorm WarningCARAroostook52 min
Jun 2, 2:28 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot62 min
Jun 2, 2:34 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis, Somerset56 min
Jun 2, 2:58 PM EDTSevere Thunderstorm WarningCARAroostook47 min
Jun 2, 3:03 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot42 min
Jun 2, 3:11 PM EDTTornado WarningCARAroostook34 min
Jun 2, 3:27 PM EDTSevere Thunderstorm WarningCARAroostook48 min
Jun 2, 3:30 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis60 min
Jun 2, 3:43 PM EDTFlash Flood WarningCARAroostook3 hr
Jun 2, 3:46 PM EDTSevere Thunderstorm WarningCARAroostook44 min
Jun 2, 4:18 PM EDTTornado WarningCARAroostook27 min
Jun 2, 5:35 PM EDTFlash Flood WarningCARAroostook, Penobscot, Piscataquis, Somerset3 hr
Jun 2, 5:45 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis45 min
Jun 2, 5:49 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis41 min
Jun 2, 5:51 PM EDTFlash Flood WarningCARPenobscot, Piscataquis3 hr
Jun 2, 6:23 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis37 min
Jun 2, 6:25 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis50 min
Jun 2, 6:46 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis44 min
Jun 2, 7:08 PM EDTFlash Flood WarningCARAroostook2 hr
Jun 2, 7:11 PM EDTSevere Thunderstorm WarningCARAroostook49 min
Jun 2, 7:29 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot46 min

Nearby

Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.